# SDR 9709669983

- Difficulty date: May 15, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N983US
- Make and model: Doug DC-9-32
- Aircraft serial: 47282
- Engine: Pwa JT8D15
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: 845601
- Condition: Failed
- Location: Lt Engine
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: C, D

## Discrepancy

AS TAKEOFF POWER WAS APPLIED, A NOISE WAS HEARD FOLLOWED BY THE LEFT ENGINE OIL QUANTITY INDICATION DROPPING TO ZERO.  CREW ABORTED TAKEOFF, SHUT DOWN THE LEFT ENGINE AND RETURNED TO THE GATE.  THE AIRCRAFT EXPERIENCED A CONTAINED FAILURE OF THE LEFT ENGINE.  MAINTENANCE REPLACED THE ENGINE.
